MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3544475 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
| Date of Event |
02/25/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by that a 52-year-old caucasian female who underwent primary breast augmentation with a 450cc mentor memorygel breast implant and a 475cc mentor memorygel breast implant experienced an anaplastic large cell lymphoma diagnosis post procedure.The patient presented with a left groin mass.A biopsy was performed on (b)(6) 2022 and the final diagnosis was anaplastic large cell lymphoma.As a result, explant was performed on (b)(6) 2022.See 1645337-2023-00337 for contralateral prosthesis report.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: anaplastic large cell lymphoma.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4).On january 10, 2023 mentor became aware that the incorrect event date was erroneously submitted with the initial report.The correct event date is february 25, 2022.
Additional Manufacturer Narrative
Additional information was received on january 20, 2023.The patient weight was obtained and populated in a4.In addition to the issues reported initially, the patient also experienced capsule contracture (baker grade unknown).The capsular contracture was confirmed through a surgical pathology report conducted on the breast capsule explanted on (b)(6) 2022.The results of the pathology report have been populated in b6.Additional clinical review of this case was performed on (b)(6) 2023. per pathology, tissue sections reveal a high-grade malignant neoplasm composed of pleomorphic large cells.Initial immunostains confirm a cd30-positive lymphoproliferative disorder.Additional stains confirm the coexpression of alk in the absence of all other pertinent markers.Thus, while the differential diagnosis included anaplastic large cell lymphoma, classical hodgkin lymphoma, and peripheral t-cell lymphoma, nos, the latter two have been excluded by additional immunostaining results.The overall combined morphologic features (large pleomorphic/anaplastic cells) and immunophenotype (cd30 positive, alk-positive) are diagnostic of anaplastic large cell lymphoma (alcl). however, the alcl is not breast implant-associated.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).